Alert archive / Florida / Coastal Flood Statements in 2009
Coastal Flood Statement 4, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Feb 8, 2009, 4:01 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2009, 4:01 AM EST (09:01 UTC)
- Expired
- Feb 8, 2009, 7:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 080901 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 401 AM EST SUN FEB 8 2009 ...HIGH RISK OF RIP CURRENTS TODAY ALL ATLANTIC COAST BEACHES... FLZ168-172-173-081715- /O.NEW.KMFL.CF.S.0004.090208T0901Z-090209T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 401 AM EST SUN FEB 8 2009 EAST TO NORTHEAST WINDS FROM 15 TO 20 MPH WILL OCCUR ALONG THE ATLANTIC COAST OF SOUTHEAST FLORIDA TODAY. THIS WIND FLOW WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF MIAMI- DADE...BROWARD...AND PALM BEACH COUNTIES. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$ 60
1 follow-up statement
000 WHUS42 KMFL 081649 AAA CFWMFL COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1149 AM EST SUN FEB 8 2009 ...HIGH RISK OF RIP CURRENTS TODAY ALL ATLANTIC COAST BEACHES... FLZ168-172-173-090000- /O.CON.KMFL.CF.S.0004.000000T0000Z-090209T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 1149 AM EST SUN FEB 8 2009 EAST TO NORTHEAST WINDS FROM 15 TO 20 MPH WILL OCCUR ALONG THE ATLANTIC COAST OF SOUTHEAST FLORIDA TODAY. THIS WIND FLOW WILL CONTINUE THE HIGH RISK OF RIP CURRENTS AT THE BEACHES OF MIAMI- DADE...BROWARD...AND PALM BEACH COUNTIES. SWIMMING IS NOT RECOMMENDED DUE TO THE DANGERS POSED BY RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$ STRASSBERG
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Feb 8, 3:29 AM EST, 32 minutes earlier.
Area forecast discussion, Feb 8, 3:29 AM EST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 329 AM EST SUN FEB 8 2009 .DISCUSSION...HIGH PRES RIDGE ALOFT...EXTENDING FROM THE GULF NORTHWARD INTO THE NORTHERN GREAT PLAINS...WILL MOVE E OVER THE E COAST SEA BOARD AND THE FLA PENINSULA TODAY AND MONDAY. THIS MOVEMENT DUE TO A SERIES OF SHORT WAVES DIGGING AN UPPER TROUGH OVER THE INTER-MOUNTAIN REGION. THE RIDGE MOVES OFFSHORE EARLY NEXT WEEK AND GETS SUPPRESSED S AS A STRONG UPPER LOW MOVES FROM THE S ROCKIES AND S GREAT PLAINS NE INTO THE GREAT LAKES. THE UPPER WIND FLOW BECOMES ZONAL OVER S FLA. AT THE SURFACE...A HIGH PRES RIDGE WILL BE OVER N FLA AND THE ADJACENT ATLC WATERS TODAY...MOVING E INTO THE ATLC MON AND CONTINUING TO MOVE ESE THROUGH THE WEEK. A WEAK COLD FRONT MOVES INTO FLA THU...SLOWLY MOVING S UNDER THE ZONAL FLOW ALOFT WITH NO SIGNIFICANT PUSH BEHIND SYSTEM. FRONT STALLS AROUND THE LAKE THU...LIFTING N AS A WARM FRONT FRI AS A LOW PRES SYSTEM MOVES NE THROUGH THE SE U.S. A COLD FRONT EXTENDING FROM THE SURFACE LOW SW INTO THE GULF MOVES INTO THE FLA PENINSULA SAT. FOR THE SHORT TERM...TODAY THROUGH TUE...ENE WINDS...POSSIBLY BRING -ING SOME SPRINKLES TO THE EXTREME SE COAST...GRADUALLY BECOME E BY TUE. SATL INDICATES A GOOD AMOUNT OF CLOUDS OVER THE SW ATLC SO SUNSHINE OVER S FLA WILL BE HAMPERED A BIT TODAY AND MON WITH SOME IMPROVEMENT TUE. MAX/MIN TEMPS NEAR SEASONAL THROUGH THE PERIOD THOUGH A BIT WARMER TUE AS CLOUDS ABATE SOME. THE E COAST SPRINKLES MINIMAL ENOUGH TO LEAVE OUT OF FORECAST BUT SOME WILL BE AROUND. .EXTENDED PERIOD...WED THROUGH SAT...WINDS BECOME SE AS THE HIGH CONTINUES TO MOVE ESE WED. SOME MOISTURE PULLED NW AROUND THE PERIPHERY OF THE HIGH MOVES OVER S FLA AND ISOLATED SHOWERS POSSIBLE CWA-WIDE WED. SOME ISOLATED SHOWERS POSSIBLE E COAST WED NIGHT WITH THU/THU NIGHT FRI A VIRTUAL RERUN. WINDS SHIFT SW AHEAD OF FRONT LATE SAT AND CHANCES OF RAIN INCREASE A BIT. && .MARINE... ENE 15 TO 20 KT WINDS WILL PERSIST AFFECTING THE WATERS SE OF MIAMI DADE COUNTY TODAY AND WILL MAINTAIN SMALL CRAFT ADVISORY FOR THE MIAMI-DADE AND BROWARD WATERS...WITH CAUTION FOR BISCAYNE BAY. WINDS MORE E IN THE GULF NEAR 15 KTS IN THE OUTER GULF WATERS. GRADUALLY WINDS VEER ESE BUT REMAIN IN THE 15-20 KNOT RANGE...WITH CAUTION HEADLINES EXPECTED FOR MOST OF THE ATLC...AND POSSIBLY OUTER GULF WATERS...THROUGH THE PERIOD. THE PERSISTENT E/ONSHORE FLOW RESULTS RESULTS IN A HIGH RISK OF RIP CURRENTS AT THE ATLC BEACHES TODAY AND INTO NEXT WEEK. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 60 75 62 / 0 - 0 - FORT LAUDERDALE 74 64 77 66 / 0 - 0 - MIAMI 75 64 77 64 / 0 - 0 - NAPLES 76 55 78 58 / 0 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT TONIGHT AMZ651-AMZ671. GM...NONE. && LONG TERM...15/JR SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Feb 7, 8:20 PM EST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 820 PM EST SAT FEB 7 2009 FLZ063-066>075-168-172>174-081100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 820 PM EST SAT FEB 7 2009 ...MODERATE RISK FOR RIP CURRENTS ATLANTIC COAST TONIGHT... ...GULF STREAM SEAS NEAR 7 FEET POSSIBLE MIAMI-DADE WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: MODERATE EASTERLY WINDS WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES TONIGHT. WAVES: WINDS ACROSS THE LOCAL ATLANTIC WATERS EAST OF MIAMI DADE COUNTY WILL BE IN THE RANGE OF 15 TO 20 KNOTS, WITH SEAS IN THE GULF STREAM POSSIBLY REACHING TO NEAR 7 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE EASTERLY FLOW ACROSS THE REGION WILL CONTINUE TO RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Coastal Flood Statements in Florida, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.